Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A new Weber-type transform

Authors: R. K. Michael Thambynayagam and Tarek M. Habashy
Journal: Quart. Appl. Math. 61 (2003), 485-493
MSC: Primary 44A15; Secondary 86-08
DOI: https://doi.org/10.1090/qam/1999833
MathSciNet review: MR1999833
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we introduce a new Weber-type transform pair for the representation of a function $ f\left( r \right)$ defined over the domain $ a \le r < \infty $ and which satisfies the Robin mixed boundary condition $ f\left( a \right) + \lambda f'\left( a \right) = 0$. The orthogonality relationships of the transform kernels are derived in both the spatial and the spectral domains as well as Parseval's theorem. We apply this new Weber-type transform pair to solve a mixed boundary value problem in a system of planar layers.

References [Enhancements On Off] (What's this?)

  • [1] H. Weber, Ueber eine Darstellung willkürlicher Functionen durch Bessel’sche Functionen, Math. Ann. 6 (1873), no. 2, 146–161 (German). MR 1509813, https://doi.org/10.1007/BF01443190
  • [2] G. N. Watson, Theory of Bessel Functions (Cambridge University Press, Cambridge, 1980)
  • [3] E. C. Titchmarsh, Eigenfunction expansions associated with second-order differential equations. Part I, Second Edition, Clarendon Press, Oxford, 1962. MR 0176151
  • [4] H. Hankel, Die Fourier'schen Reihen und Integrale für Cylinder functionen (original memoirs 1869), Math. Ann. VIII, 467 (1875)
  • [5] M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions (Dover Publications, New York, 1970)
  • [6] F. Kuchuk and T. Habashy, Pressure behavior of laterally composite reservoirs, SPE Journal on Formation Evaluation 12, 47 (1997)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 44A15, 86-08

Retrieve articles in all journals with MSC: 44A15, 86-08

Additional Information

DOI: https://doi.org/10.1090/qam/1999833
Article copyright: © Copyright 2003 American Mathematical Society